# SDR CA001130004

- Difficulty date: November 4, 2000
- Submitted: January 19, 2001
- Operation: Air carrier
- Make and model: Swrngn SA227AC
- Aircraft time: 22,187 hours
- Engine: Garrtt TPE33111U
- Propeller: Rotol R321482F8
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Gear
- Part number: 31025863
- Condition: Making Metal
- Location: Reduction G/B
- Stage of operation: IN
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) A CHIP DETECTOR LIGHT ILLUMINATED & INSP OF DETECTOR SHOWED SLIVER OF METAL. SUBSEQUENT OIL FILTER CHANGES / INSPECTIONS, GROUND RUNS & FILTER INSPECTION AGAIN INDICATED METAL CONTAMINATION IN OIL.. ENGINE REMOVED FOR OVERHAUL & RETURNED TO THE MFG. ENGINE OPERATED ONLY 12.1 HRS SINCE OVERHAUL BY ALLIED SIGNAL - HONEYWELL.2000-12-07TC: FOLLOW-UP REPORT EXPECTED FROM OPERATOR AFTER TEARDOWN. 2000-12-14TC: FOLLOW UP REPORT IS RESULT OF ENGINE CONDITION REPORT RECEIVED FROM ENGINE MFG FOLLOWING TEARDOWN INVEST. THE PLANETARY REDUCTION GEAR ASSY EXHIBITED PITTING ON TEETH. ID OF GEAR (OUTER RACE OF ROLLER BEARING) SHOWED HEAVY SCORING, WITH EVIDENCE OF HEAVY SKIDDING & HEAT GENERATION
